MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 03.617.900
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The investigation could not be completed.No conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the angled stardrive screwdriver with sleeve/self-retaining was stripped and would not self-retain the screw.There was no surgical delay.The procedure was successfully completed.There was no patient consequence reported.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the scrdriver t8 self-holding angl w/sleeve (p/n: 03.617.900, lot#: unk) was returned and received.Upon visual inspection, the t8 torx feature is showing a significant amount of "wear" on all 6 lobes of the drive feature.A couple of the lobes shows some minor twisting at their distal ends.All 6 "grooves" at the distal end of the t8 drive feature shows burrs extending beyond the distal end of the driver indicating material drag the universal swivel feature shows minor wear indicating this device was used appropriately.Due to the ¿burrs¿ at the distal end of the grooves in the t8 drive feature, this device has lost its frictional retention ability to hold the screw in a self-retention manner.The wear on the hex lobes will also contribute to the inability to fully tighten the screw into its position.This device has served its useful purpose and should be replaced.The damage was consistent as an end of life indicator for the device.No other issues were identified during the inspection.The received condition was consistent with the complaint condition thus the complaint was confirmed.Conclusion: the overall complaint was confirmed during the investigation as the device's distal tip was stripped and worn out.No other damages were observed on the device.After a visual inspection, it is determined that the reusable instrument device is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventative action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dhr not performed due to unknown lot number.However, a manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11649884
Report Number2939274-2021-01805
Device Sequence Number3683018
Product Code KWQ
UDI-Device Identifier10705034717142
UDI-Public(01)10705034717142
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K152239
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.617.900
Device Catalogue Number03.617.900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA.